# SDR 2010FA0000831

- Difficulty date: July 30, 2010
- Submitted: August 13, 2010
- Operation: General aviation
- Aircraft: CGBMY
- Make and model: Blanca 1730A
- Aircraft serial: 7530744
- Aircraft time: 2,751 hours
- Engine: Cont IO520K
- Propeller: Hartzl HCC3YF1
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: 1980012
- Condition: Failed
- Location: Nlg
- Stage of operation: LD
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING TOUCHDOWN, NLG FAILED AND PARTIALLY COLLAPSED UPON CONTACT WITH THE RUNWAY.  DURING THE INVESTIGATION AND RESEARCH INTO THE NLG SYS AND LINKAGE, IT APPEARS THE BEARING ROD END (PN 198001-2) TO THE EXTENSION ASSY, EXPERIENCED A FATIGUE FAILURE.  BASED ON THE FRACTURE SIGNATURE, THE FAILURE APPEARS TO BE A MILD TO HIGH STRESS CONCENTRATION, ONE-WAY BENDING LOAD.  THE ROD-END FAILED AT A POINT WHERE THE ROD-END THREADS AND AN316-4R NUT MET, SHEARING EVEN WITH THE NUT FACE.  ROD-END THREADS WERE STRETCHED AND BENT AT A 15-DEGREE ANGLE WITH ABOUT .5" OF THREADS SHOWING.  ROD-END BEARING MOVEMENT WAS SATISFACTORY.  WHEN THE NLG TIRE CONTACTED THE RUNWAY, THE OVER-CENTER EXTENSION ASSY TO THE NLG FWD AND AFT DRAG STRUTS FAILED AT THE ROD END (PN 198001-2) AND BOTH STRUTS WERE ALLOWED TO TRAVEL BEYOND THE PROPER HORIZ POSITION, CONTINUING BELOW HORIZONTAL ALLOWING THE NOSE WHEEL TO MOVE AFT AT TOUCHDOWN AND FORCING THE AFT DRAG STRUT TO PIN THE FWD DRAG STRUT AGAINST THE WHEEL CYLINDER.  WITH THE DRAG STRUTS PINNED AGAINST THE NLG CYL, THE ABILITY TO STEER THE NOSE WHEEL WITH THE RUDDER PEDALS WAS LOST.  THE WHEEL WENT SLIGHTLY TO THE LT AT CONTACT WITH THE RUNWAY AND JAMMED.  AT THIS POINT THE ACFT VEERED SHARPLY LT AND OFF THE RUNWAY.
